Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 19, 2018, 3:47 PM CDT for Hardeman County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 3:47 PM CDT (20:47 UTC)
- Expired
- May 19, 2018, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 75 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WGUS54 KOUN 192047
FFWOUN
TXC197-192345-
/O.NEW.KOUN.FF.W.0008.180519T2047Z-180519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
347 PM CDT SAT MAY 19 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Hardeman County in northern Texas...
* Until 645 PM CDT
* At 346 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to thre inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Goodlett.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3448 9982 3444 9978 3444 9976 3443 9977
3441 9973 3440 9972 3439 9972 3430 9983
3433 9993
$$
MAHALE1 follow-up statement
209
WGUS54 KOUN 192312
FFWOUN
TXC197-200245-
/O.EXT.KOUN.FF.W.0008.000000T0000Z-180520T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
612 PM CDT SAT MAY 19 2018
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
Northwestern Hardeman County in northern Texas...
* Until 945 PM CDT
* At 611 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Goodlett.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3448 9982 3444 9978 3444 9976 3443 9977
3441 9973 3440 9972 3439 9972 3430 9983
3433 9993
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:27 PM CDT, 20 minutes earlier.
Area forecast discussion, May 19, 3:27 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 327 PM CDT Sat May 19 2018 .DISCUSSION... Strong to severe thunderstorms have formed over the past hour, mainly across north central and southwest Oklahoma. An outflow boundary that lifted northward from central Oklahoma earlier this morning, has been augmented by afternoon convection. Overall, additional strong to severe storms will continue to form generally near and ahead of a cold front that extends from the Texas Panhandle into northwestern Oklahoma. Several HRRR runs, predict storms will eventually evolve into a thunderstorm complex or two. One may develop from western north Texas and southwest Oklahoma and move into central/north central Oklahoma, while another may evolve from the Texas Panhandle and impact southwestern Oklahoma and north Texas. If this occurs, the over hazard will likely be strong damaging winds with some hail. In the meantime, large hail and strong outflow winds are expected. Depending on storm evolution tonight through Sunday morning, little thunderstorm development may occur Sunday afternoon and evening. Late Sunday into Monday, a trough/low is expected to move across southern parts of the West Coast. Weak height rises are expected over the southern plains with rather weak southwest flow, especially the eastern half of Oklahoma. Although showers and thunderstorms will be possible they will be rather slow moving and mainly not severe. As the trough lift northeast Tuesday into Wednesday, additional height rises will occur and the overall flow across Oklahoma and north Texas will be very weak for late May. Shower and thunderstorm chances will be rather low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 77 63 82 / 90 30 20 30 Hobart OK 62 76 62 83 / 80 30 20 30 Wichita Falls TX 67 79 66 84 / 80 50 20 30 Gage OK 54 74 58 82 / 60 20 20 20 Ponca City OK 61 74 59 82 / 80 20 10 30 Durant OK 69 83 67 86 / 30 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 19, 12:30 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1230 PM CDT Sat May 19 2018 OKZ004>048-050>052-TXZ083>090-201500- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1230 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and evening across parts Oklahoma and western north Texas. .Location... The eastern edge of the Enhanced Risk area is generally along a line from Seymour, Texas to Wichita Falls to Lawton to Oklahoma City and Stillwater. The western edge extends from Cherokee to Erick and Childress, Texas. A Slight Risk area surrounds the moderate risk area and generally covers all of northwestern Oklahoma and areas north and west of a Seminole to Ardmore line. A Marginal Risk area covers the area north and west of an Atoka to Durant line. .Timing... Most likely time for severe storms will be from 3 pm through 3 am Sunday morning. .Impacts... Damaging wind gusts to 70 mph and golf ball size hail will be the main hazards. Baseball size hail is possible across mainly north central Oklahoma. A few tornadoes will also be possible, mainly across north central Oklahoma during the afternoon and early evening. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... An outflow boundary was located across far northern Oklahoma. This boundary will be a focus for thunderstorm development by mid- afternoon. A few of these storms will likely become severe with large hail and damaging wind gusts. A dryline across the central Texas panhandle will also be a focus for additional thunderstorm development during the mid to late afternoon hours. These storms will then move east into western and southwestern Oklahoma and western north Texas and will have the potential to produce large hail and damaging wind gusts. Storms are expected to become more widespread during the evening hours and will likely develop into a large complex that moves south and east across much of Oklahoma and western north Texas overnight. As this occurs, the main hazard will become damaging winds with some hail. The overall intensity of the storms is expected to gradually decrease after midnight as the storms move into southern and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Friday across parts of Oklahoma and north Texas. A few storms through this time frame may be strong to severe. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slowly moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 2:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT SAT MAY 19 2018
OKZ008-192015-
Kay OK-
247 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kay County Until 315
PM CDT...
AT 246 PM CDT, a strong thunderstorm was located near Ponca City,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ponca City, Kaw City, Kildare and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9676 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9704 3667 9707 3667 9714
3680 9716 3696 9675
TIME...MOT...LOC 1946Z 250DEG 25KT 3675 9706
03Local storm report, May 19, 2:50 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BLACKWELL 36.80N 97.28W
05/19/2018 E0.88 INCH KAY OK EMERGENCY MNGR
&&
DWLocal storm report, May 19, 3:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 ESE LUCIEN 36.26N 97.37W
05/19/2018 M1.85 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 257 PM.
0221 PM HAIL 5 E LUCIEN 36.27N 97.37W
05/19/2018 M1.65 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 254 PM.
0223 PM HAIL 3 WSW PERRY 36.28N 97.34W
05/19/2018 M1.58 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 248 PM.
0224 PM HAIL 3 WSW PERRY 36.28N 97.33W
05/19/2018 M1.45 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 245 PM.
&&Local storm report, May 19, 3:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 5 ESE LUCIEN 36.25N 97.37W
05/19/2018 M1.95 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. STILL 1.95 INCH HAIL STONES
MEASURED APPROXIMATELY 45 MINUTES AFTER HAIL FELL.
&&Local storm report, May 19, 3:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL GOODLETT 34.34N 99.89W
05/19/2018 E1.50 INCH HARDEMAN TX PUBLIC
&&
MADSpecial weather statement, May 19, 3:46 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
346 PM CDT SAT MAY 19 2018
OKZ012-192100-
Garfield OK-
346 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield County
Until 400 PM CDT...
AT 345 PM CDT, a strong thunderstorm was located near Enid, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Enid, Kremlin, Breckenridge, Carrier and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3650 9762 3635 9789 3645 9805 3660 9782
3659 9777
TIME...MOT...LOC 2045Z 225DEG 34KT 3644 9792
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| May 19, 3:12 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman | 3 hr |
| May 19, 3:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 45 min |
| May 19, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 27 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 39 min |
| May 19, 5:02 PM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| May 19, 5:04 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| May 19, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 47 min |
| May 19, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 41 min |
| May 19, 5:45 PM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| May 19, 5:56 PM CDT | Special Weather Statement | OUN | Hardeman | 34 min |
| May 19, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 51 min |
| May 19, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 51 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.